Depression, Heightened Emotions with Rebif

A board to discuss the Multiple Sclerosis modifying drug Rebif

Depression, Heightened Emotions with Rebif

Postby bananana » Tue Dec 14, 2010 12:52 am

I've been on Rebif for 8 months and have been experiencing pretty frequent depression and an increase in emotional outbursts. I get angrier faster, have mood swings, or just plain get more emotional than I used to before the Rebif. It's driving my hubby nuts. Sometimes I feel like the Rebif is making me lose my mind. My neuro says these things are all treatable with antidepressants, but that's the last thing I want. I'm really not convinced that the solution here is MORE drugs with more side effects...

Has anyone else had similar experiences with depression and especially heightened emotions? If so, have you found any ways to cope with it that doesn't involve antidepressants?


Thanks,
bananana
User avatar
bananana
Family Member
 
Posts: 32
Joined: Thu Jul 29, 2010 2:00 pm
Location: New Orleans, LA

Advertisement

Postby oreo » Tue Dec 14, 2010 6:54 am

bananana,

After attending a local MS group meeting where there was a presentation about secondary living with MS issues, I realized that my extreme irritability was a problem that could and should be treated. I spoke to my GP about it and he prescribed a newer drug, Pristiq, 50mg once a day. It has made a HUGE difference in my life as well as my wife's & family. They no longer feel like they are walking on eggshells when they are around me. I feel better about me as well. As much as I don't like taking pills, I am glad this one came along.

I might add that you MAY be putting blame in the wrong place. It might not be the Rebif (which I have been on for 5 years); it might just be the disease itself as these are also symptoms of the disease whether or not you are taking a DMD.

Good luck,
Carpe Diem
User avatar
oreo
Family Elder
 
Posts: 166
Joined: Fri Jun 04, 2004 2:00 pm
Location: Canada - Ontario - South-West

Postby Bubba » Tue Dec 14, 2010 4:22 pm

I have been on Rebif for two years and have not experienced anything new. I can tell you that I take Celexa once a day, but I needed that prior to Rebif.
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 3:00 pm
Location: Turkey Creek, Florida

Re: Depression, Heightened Emotions with Rebif

Postby Maledicte » Tue Dec 27, 2011 9:39 pm

bananana wrote:I've been on Rebif for 8 months and have been experiencing pretty frequent depression and an increase in emotional outbursts. I get angrier faster, have mood swings, or just plain get more emotional than I used to before the Rebif. It's driving my hubby nuts. Sometimes I feel like the Rebif is making me lose my mind. My neuro says these things are all treatable with antidepressants, but that's the last thing I want. I'm really not convinced that the solution here is MORE drugs with more side effects...

Has anyone else had similar experiences with depression and especially heightened emotions? If so, have you found any ways to cope with it that doesn't involve antidepressants?


Thanks,
bananana



I have bad depression on it, i don't do anti-depressants b/c i get horrid side effects
so i just deal w/it, what else can i do...?
http://www.etsy.com/shop/Maledictesjewels
Maledicte
Family Member
 
Posts: 51
Joined: Sat Dec 17, 2011 5:38 pm
Location: NW


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service